Tornadoes · United States · Ohio · 2019

EF1 tornado, Johnson to Taylorsville, Ohio, May 19, 2019

From Johnson to Taylorsville, this EF1 tornado ran 1.0 miles across Montgomery County on May 19, 2019, touching down at 9:22 PM EDT and reaching 150 yards wide. It killed nobody, and did $150,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 19, 2019
Touchdown
9:22 PM EDT (01:22 UTC)
Lifted
9:24 PM EDT (01:24 UTC)
On the ground
2 minutes
Path length
1.0 miles (1.6 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
Property damage
$150,000
County
Montgomery County
Touchdown point
39.851, -84.150
Lift-off point
39.864, -84.142
Record number
1905191922-01

What the Weather Service recorded

Scattered thunderstorms moved through the area in association with an upper level disturbance.

Damage from the tornado was largely confined to a suburban residential area to the southwest of the intersection of Taylorsville Road and State Route 202 (Troy Pike). ||The beginning of the observed damage was in a wooded area to the west and southwest of Lincrest Place. Damage became more widespread to the north-northeast of this location, with the most concentrated area of damage observed along Dial Drive between Wildview Drive and Longford Road. Additional damage occurred along several other roads in this area, including Pineview Drive, Pathview Drive, and Bluffview Drive. Throughout this neighborhood, extensive tree damage was observed, with hardwood trees both uprooted and snapped. The density of tree damage in this area was significant. The direction of tree fall was also noteworthy. Although the tornado was moving toward the north-northeast, most of the trees fell from southeast to northwest, with other trees falling in a variety of directions. Based on the amount and severity of tree damage, an EF1 rating was assigned, with an estimated maximum wind speed of 95 mph.||Structural damage was generally limited in severity but widespread in scope, with nearly every home through the middle of the damage path suffering minor roofing or siding damage. One home on Dial Drive had a porch awning lifted and blown to the west, from the rear of the house to the road in front.||The end of the observed damage was just north of Taylorsville Road, where a few trees were damaged in a small wooded area adjacent to a commercial building.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

Issued (UTC)ExpiredProductOffice
15:00 UTC19:35 UTCWind AdvisoryILN
00:54 UTC01:45 UTCSevere Thunderstorm WarningILN
01:21 UTC02:00 UTCSevere Thunderstorm WarningILN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Marginal Risk. The outlook in force was issued at 00:38 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at May 19, 7:52 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 19, 7:52 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
752 PM EDT Sun May 19 2019

.SYNOPSIS...
A cold front will push east across the area tonight. Cooler and
drier air can be expected for Monday and Tuesday as high
pressure moves east across the Great Lakes and Ohio Valley. A
warm front will move into the region for Wednesday and Thursday,
bringing the next chance of showers and thunderstorms along
with warmer, more humid conditions.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Pcpn moving northeast through the region this afternoon is
exhibiting little if no lightning. This pcpn is in association
with an embedded short wave to our northwest, which has induced
a convergent low level jet. Am expecting this pcpn to move out
of the area by this evening with only a rumble of thunder
possible. Thus, the severe threat has diminished greatly across
our region. Although synoptic scale winds have been gusty, only
one report of Wind Advisory criteria has been met today. With
the pcpn moving in, low levels will moisten and temperatures
will drop, limiting mixing potential. Thus, any wind gusts over
40 mph are expected to occur mainly in the pcpn, especially the
focused line of showers moving across our northern CWFA.

For later this evening, a cold front is forecast to move into
our region from the west. Instability will not be able to
recover enough for a any appreciable severe weather threat.
Winds will remain gusty, but below advisory thresholds.

For the overnight period, as the cold front moves east across
the remainder of the region, forcing will weaken as well as
lowering instability such that only a few showers are now
expected as it moves east and out of the area by morning.

Skies will briefly become partly cloudy before lower clouds/mostly
cloudy skies develop in the CAA behind the cold front. Lows
will range from the mid 50s west to the lower 60s east.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
An upper level trough will be moving east across the eastern
Great Lakes on Monday. CAA and low level moisture will keep
skies partly to mostly cloudy during the morning hours. By
afternoon, lower clouds should lift up into a cumulus deck with
more holes developing as the afternoon hours progress. It will
be locally gusty as winds shift from the west to the northwest.
It will be drier and cooler. Highs will range from the lower 60s
northwest to the upper 70s far southeast.

For Monday night, high pressure at the surface and aloft will be
building east into the Great Lakes and Ohio Valley. Cumulus
clouds should disperse and/or dissipate during the evening,
being replaced by some mid and high level clouds spilling in
from the west. It will be a little chilly with lows ranging from
the lower 40s north to the upper 40s south of the Ohio River.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
An anomalously deep and occluding low pressure system across
the central plains will induce the slight nosing of the ridge
axis into the Ohio Valley as surface high pressure briefly
builds into the Great Lakes region on Tuesday. This will
maintain east-northeasterly surface flow in a post-frontal
environment across the ILN FA, with potentially only a few
mid/high clouds streaming in from the west- southwest through
the day. High temperatures will range from the mid/upper 60s in
west-central/central Ohio to the low 70s near and south of the
Ohio River.

By Tuesday night into early Wednesday, the remnants of what
once was a cohesive and well-formed convective line across the
mid-Missouri Valley will nudge eastward closer to the local area
but will most likely do so in a weakening state as the source
impulse/disturbance essentially becomes sheared-out as it
progresses into an increasingly hostile environment
characterized by a midlevel ridge axis centered from eastern TN
northward into eastern MI. As such, precipitation chances will
decrease west to east Wednesday morning with the nudging of the
pseudo-warm front east across the area, with just chance PoPs
during the day as the remnants of the disturbance push east
through the region.

By midweek, the expansion of the ridge across the Gulf States
and southeast U.S. will yield an increasingly large, warm, and
humid airmass across both the Tennessee and Ohio Valleys. Some
of this warmth will build back north into the Ohio Valley as
early as Wednesday (as the warm front progresses east), which
will help provide enough low level instby with the
aforementioned disturbance to sprout some diurnally-driven
convection throughout the area. The forcing for ascent is not
overly strong, but there are indications of some seasonably
modest instby during the afternoon hours, so certainly
thunderstorms will be maintained in the forecast during this
time period.

By Thursday, the upper level ridge across the southeast will
strengthen considerably -- and this has been, and continues to
be, supported both in deterministic and ensemble datasets among
multiple synoptic-based modeling systems. The positioning of the
high itself will have implications on the sensible weather
locally -- as it at the very least appears like the center of
the ridge will stay south of the Ohio Valley. This setup does
lend itself to the potential for embedded disturbances riding
along the northern fringes of the ridge, which would act to keep
a daily chance of showers and thunderstorms in the forecast
(especially across the northern reaches of the Ohio Valley)
opposed to going with a hotter/drier solution. Am leaning right
now toward daily chances of showers/storms being maintained with
the Ohio Valley positioned more squarely on the fringes of the
ridge. Although these kinds of patterns can be deceivingly
active for us here locally, did not want to jump too much on
precipitation chances given inherent uncertainties in timing and
placement. The pattern for the end of the week into the first
part of the upcoming weekend may very well feature multiple
rounds of storms for the Ohio Valley the specifics of which may
not come into better focus for at least several days.
Nevertheless, the prospect of having midlevel disturbances pivot
about the ridge axis amidst an inherently unstable airmass will
be watched in the coming days for the potential for episodic
thunderstorms for an extended period of time late in the week.

With all of this being said, confidence remains high in a very
warm and humid airmass building into the region from Wednesday
through the end of the long term period -- with highs in the
80s/near 90 and lows in the 60s.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Convective line pushing through Indiana attm, is timed to reach
the western tafs around 01Z. This line has been weakening and
lighting in waning. Will carry a 6sm shra at the wrn tafs, with
a VCTS at DAY. After the line goes by the tafs, expect scattered
to broken clouds. Meanwhile, CMH/LCK are being affected by a
line of showers. Expect the showers to push east in a couple of
hours. Conditions should remain VFR.

Winds in between the two line have weakened, but expect some
gustiness to return with the line in Indiana.

Cold front will move east across the region overnight.
Convective line is expected to fall apart before reaching
CMH/LCK. Previous indications of MVFR late tonight have
dissipated, so just carried scattered clouds at between 1000 and
2000 feet.

On Monday, region will be affected by CAA pattern behind the
front. Winds will gusts again in the late morning and afternoon
as VFR ceiling will develops.

OUTLOOK...Thunderstorms possible Wednesday and Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...KC
AVIATION...Sites
Hazardous weather outlook, May 19, 3:36 PM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
336 PM EDT Sun May 19 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-201100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
336 PM EDT Sun May 19 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 19, 8:25 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
825 PM EDT Sun May 19 2019

INZ058-066-073-200100-
Fayette IN-Franklin IN-Ripley IN-
825 PM EDT Sun May 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN FRANKLIN...
NORTHERN RIPLEY AND SOUTHERN FAYETTE COUNTIES UNTIL 900 PM EDT...

At 825 PM EDT, radar indicated strong thunderstorms along a line
extending from Glenwood to 7 miles southwest of Greensburg, moving
east at 45 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Batesville, Brookville, Oldenburg, Ballstown, Lake Santee, Blooming
Grove, Columbia, Sunman, Metamora, Laurel, Napoleon, Millhousen,
Alquina, Andersonville, Huntersville, Hamburg, Alpine, Penntown and
Nulltown.

This includes I-74 in Indiana between mile markers 145 and 157.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3927 8530 3960 8530 3963 8504 3953 8504
      3952 8500 3921 8509 3919 8544 3920 8544
TIME...MOT...LOC 0025Z 256DEG 40KT 3956 8526 3925 8557

Hatzos
Local storm report, May 19, 8:50 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     TSTM WND DMG     5 E FOUNTAIN CITY       39.94N 84.83W
05/19/2019                   WAYNE              IN   911 CALL CENTER

            MULTIPLE TREES DOWN NEAR WHITEWATER ROAD AND 227
            INTERSECTION. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, May 19, 9:02 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
902 PM EDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TORNADO          5 E EATON               39.74N 84.54W
05/19/2019                   PREBLE             OH   LAW ENFORCEMENT

            POLICE OFFICER REPORTED TORNADO ON THE GROUND LOOKING
            NORTHEAST FROM MICHAEL AVENUE AND MARTY LANE.

&&

JEG
Special weather statement, May 19, 9:08 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
908 PM EDT Sun May 19 2019

OHZ035-200145-
Auglaize OH-
908 PM EDT Sun May 19 2019

...A SHOWER WITH GUSTY WINDS WILL AFFECT NORTHERN AUGLAIZE COUNTY
UNTIL 945 PM EDT...

At 908 PM EDT, radar indicated a shower near Wapakoneta, moving east
at 35 mph.

HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Wapakoneta, St. Marys, Fort Shawnee, Cridersville, New Knoxville,
Waynesfield, Moulton, Buckland, Uniopolis, Kossuth, State Route 116
at State Route 197 and St. Johns.

This includes I-75 in Ohio between mile markers 110 and 118.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4066 8422 4066 8411 4064 8411 4065 8391
      4061 8388 4049 8433 4063 8444 4069 8434
      4069 8422
TIME...MOT...LOC 0108Z 254DEG 29KT 4059 8429

Sites
Special weather statement, May 19, 9:11 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
911 PM EDT Sun May 19 2019

INZ059-066-073-074-OHZ060-070-077-200145-
Union IN-Franklin IN-Ripley IN-Dearborn IN-Hamilton OH-Butler OH-
Preble OH-
911 PM EDT Sun May 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN FRANKLIN AND
RIPLEY COUNTIES IN SOUTHEASTERN INDIANA...SOUTHEASTERN UNION COUNTY
IN EAST CENTRAL INDIANA...DEARBORN COUNTY IN SOUTHEASTERN INDIANA...
NORTHWESTERN HAMILTON COUNTY IN SOUTHWESTERN OHIO...SOUTHERN PREBLE
COUNTY IN WEST CENTRAL OHIO AND BUTLER COUNTIES IN SOUTHWESTERN OHIO
UNTIL 945 PM EDT...

At 911 PM EDT, radar indicated strong thunderstorms along a line
extending from West College Corner to near Vernon, moving east at 30
mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Hamilton, Middletown, Fairfield, Oxford, Trenton, Harrison,
Batesville, Lawrenceburg, Greendale, Aurora, Brookville, Bright,
Hidden Valley, Ross, Versailles, Milan, Osgood, Dillsboro, Seven Mile
and West College Corner.

This includes the following Interstates...
 I-74 in Indiana between mile markers 151 and 171.
 I-74 in Ohio between mile markers 0 and 6.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3910 8544 3961 8482 3957 8481 3958 8437
      3954 8436 3899 8498 3900 8500 3898 8500
      3898 8504 3895 8506 3894 8510 3894 8512
      3896 8512 3893 8514 3892 8520 3891 8544
TIME...MOT...LOC 0111Z 280DEG 25KT 3958 8479 3895 8557

Sites
Local storm report, May 19, 9:14 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 PM EDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     6 N CAMBRIDGE CITY      39.89N 85.18W
05/19/2019                   WAYNE              IN   EMERGENCY MNGR

            TREE UPROOTED ON BEAR CREEK ROAD. ALSO, MULTIPLE BRANCHES
            DOWN IN WESTERN WAYNE COUNTY. TIME ESTIMATED FROM RADAR.

&&

JEG

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 00:00Z

1.4 hours before the tornado, 56 km from the path. May 20, 2019.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 10 joules per kilogram, CIN -74, lifted condensation level 1170 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-05-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 189 square meters per square second, 0 to 6 km bulk shear 53 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-74 J/kg
Surface CAPE
226 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
38 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

Cncnati-Daytn, OH (KILN), 12:00Z

10.6 hours after it, 56 km from the path. May 20, 2019.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -74758, lifted condensation level 1019 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-05-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 39 square meters per square second, 0 to 6 km bulk shear 40 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-74758 J/kg
Surface CAPE
6 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
40 kt
0-1 km bulk shear
22 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.1 K/km

Open this sounding in Storm Lab

The radar

The Cincinnati radar (KILN), 56 km away, was scanning. The volume nearest the touchdown began at 01:20 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:39 UTCTORNADO 12 Nw EatonPreble, OHEF1 TORNADO CONFIRMED WITH ESTIMATED MAXIMUM WINDS OF 90 MPH. DAMAGE TO TREES, HOMES, AND OUTBUILDINGS, INCLUDING PARTIAL ROOF REMOVAL OF TWO STRUCTURES.
00:50 UTCTORNADO 13 Ene West AlexandriaMontgomery, OHEF1 TORNADO CONFIRMED WITH ESTIMATED MAXIMUM WINDS OF 95 MPH. DAMAGE TO TREES, HOMES, AND OUTBUILDINGS ALONG THE PATH. ONE OLD MASONRY BUILDING SUFFERED PARTIAL ROOF AND WALL COLLAPSE.
00:51 UTCTSTM WND DMG2 Ene West AlexandriaPreble, OHBARN DAMAGE AT ENGLE AND JORDAN ROAD. TREE FELL ON CAR AT 6424 JORDAN ROAD. THIS DAMAGE IS IN THE AREA THAT LAW ENFORCEMENT SPOTTED A TORNADO.
00:51 UTCTSTM WND DMG3 Ene West AlexandriaMontgomery, OHDOOR AND WALL FROM BARN RIPPED OFF AND METAL ROOFING WRAPPED AROUND UTILITY POLE. VINYL SIDING RIPPED OFF ADJACENT HOUSE. THIS DAMAGE IS IN THE AREA THAT LAW ENFORCEMENT SPOTTED A TORNADO.
00:51 UTCTSTM WND DMG3 Nw New LebanonMontgomery, OH2 FT DIAMETER TREE SNAPPED AT BASE. TIME ESTIMATED FROM RADAR. THIS DAMAGE IS IN THE AREA THAT LAW ENFORCEMENT SPOTTED A TORNADO.
00:52 UTCTORNADO5 E EatonPreble, OHPOLICE OFFICER REPORTED TORNADO ON THE GROUND LOOKING NORTHEAST FROM MICHAEL AVENUE AND MARTY LANE.
01:22 UTCTORNADO 12 W Huber HeightsMontgomery, OHEF1 TORNADO CONFIRMED WITH ESTIMATED MAXIMUM WINDS OF 95 MPH. SIGNIFICANT TREE DAMAGE IN A SUBURBAN RESIDENTIAL NEIGHBORHOOD.
01:24 UTCTSTM WND DMG3 Sw Tipp CityMiami, OHSEVERAL POWER POLES DOWN ON GINGHAMSBURG-FREDERICK ROAD.
01:24 UTCTSTM WND GST 46Kday Dayton Cox AptMontgomery, OH

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2019 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are

The other tornadoes of May 19, 2019

19 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 191:07 AM CDTEF1Jasper, TX1.36001$50,000
May 191:21 AM CDTEF1Jasper, TX3.1100$15,000
May 192:02 AM CDTEF0Natchitoches Parish, LA1.280
May 192:46 AM CDTEF1Richland Parish, LA18.7700$100,000
May 193:14 AM CDTEF1Beauregard Parish, LA2.9600$10,000
May 193:19 AM CDTEF1Beauregard Parish, LA2.6800$75,000
May 193:26 AM CDTEF1Beauregard Parish, LA2.7250$7,000
May 194:40 AM CDTEF1Allen Parish, LA2.350$7,000
May 195:03 AM CDTEF1Allen Parish, LA1.3900$50,000
May 195:42 AM CDTEF0Evangeline Parish, LA0.250$5,000
May 195:47 AM CDTEF1Evangeline Parish, LA9.1400$150,000
May 195:50 AM CDTEF1Evangeline Parish, LA2.5600$100,000
May 198:30 AM CDTEF0Saint Helena Parish, LA0.230
May 196:25 PM EDTEF0Barry, MI1.450$20,000
May 193:41 PM PDTEF0Fresno, CA0.3100
May 198:03 PM EDTEF1Lancaster, PA0.8125$100,000
May 198:39 PM EDTEF1Preble, OH4.4150$250,000
May 198:50 PM EDTEF1Preble, OH7.6120$550,000
May 199:51 PM EDTEF1Bucks, PA0.3100

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.